We introduce a functional for image segmentation which takes into account the transparencies (or shadowing) and the occlusions between objects located at different depths in space. By minimizing the functional, we try to reconstruct a piecewise smooth approximation of the input image, the contours due to transparencies, and the contours of the objects together with their hidden portions. The functional includes a Mumford-Shah type energy and a term involving the curvature of the contours. The variational properties of the functional are studied, as well as its approximation by Gamma-convergence. The comparison with the Nitzberg-Mumford variational model for segmentation with depth is also discussed.

Bellettini, G., March, R. (2004). An image segmentation variational model with free discontinuities and contour curvature. MATHEMATICAL MODELS AND METHODS IN APPLIED SCIENCES, 14(1), 1-45 [10.1142/S0218202504003143].

An image segmentation variational model with free discontinuities and contour curvature

BELLETTINI, GIOVANNI;
2004-01-01

Abstract

We introduce a functional for image segmentation which takes into account the transparencies (or shadowing) and the occlusions between objects located at different depths in space. By minimizing the functional, we try to reconstruct a piecewise smooth approximation of the input image, the contours due to transparencies, and the contours of the objects together with their hidden portions. The functional includes a Mumford-Shah type energy and a term involving the curvature of the contours. The variational properties of the functional are studied, as well as its approximation by Gamma-convergence. The comparison with the Nitzberg-Mumford variational model for segmentation with depth is also discussed.
Pubblicato
Rilevanza internazionale
Articolo
Sì, ma tipo non specificato
Settore MAT/05 - Analisi Matematica
English
variational problems; relaxation of functionals; Gamma-convergence; computer vision; image segmentation
Bellettini, G., March, R. (2004). An image segmentation variational model with free discontinuities and contour curvature. MATHEMATICAL MODELS AND METHODS IN APPLIED SCIENCES, 14(1), 1-45 [10.1142/S0218202504003143].
Bellettini, G; March, R
Articolo su rivista
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/2108/31712
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus ND
  • ???jsp.display-item.citation.isi??? 10
social impact